Severe ischemic bowel necrosis caused by terlipressin during treatment of hepatorenal syndrome.

Hae Rim Kim, Young Sun Lee, Hyung Joon Yim, Hyun Joo Lee, Ja Young Ryu, Hyun Jung Lee, Eileen L. Yoon, Sun Jae Lee, Jong Jin Hyun, Sung Woo Jung, Ja Seol Koo, Rok Sun Choung, Sang Woo Lee, Jai Hyun Choi

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Terlipressin is a vasopressin analogue that is widely used in the treatment of hepatorenal syndrome or variceal bleeding. Because it acts mainly on splanchnic vessels, terlipressin has a lower incidence of severe ischemic complications than does vasopressin. However, it can still lead to serious complications such as myocardial infarction, skin necrosis, or bowel ischemia. Herein we report a case of severe ischemic bowel necrosis in a 46-year-old cirrhotic patient treated with terlipressin. Although the patient received bowel resection, death occurred due to ongoing hypotension and metabolic acidosis. Attention should be paid to patients complaining of abdominal pain during treatment with terlipressin.

Original languageEnglish
Pages (from-to)417-420
Number of pages4
JournalClinical and Molecular Hepatology
Volume19
Issue number4
DOIs
Publication statusPublished - 2013 Dec

ASJC Scopus subject areas

  • Hepatology
  • Molecular Biology

Fingerprint Dive into the research topics of 'Severe ischemic bowel necrosis caused by terlipressin during treatment of hepatorenal syndrome.'. Together they form a unique fingerprint.

  • Cite this

    Kim, H. R., Lee, Y. S., Yim, H. J., Lee, H. J., Ryu, J. Y., Lee, H. J., Yoon, E. L., Lee, S. J., Hyun, J. J., Jung, S. W., Koo, J. S., Choung, R. S., Lee, S. W., & Choi, J. H. (2013). Severe ischemic bowel necrosis caused by terlipressin during treatment of hepatorenal syndrome. Clinical and Molecular Hepatology, 19(4), 417-420. https://doi.org/10.3350/cmh.2013.19.4.417